question-icon

Suggest ways to wean off Opana-ER and Opana-IR

default
Posted on Tue, 1 Dec 2015
Question: Opana er opana ir please help me get off this stuff thanks
doctor
Answered by Dr. Chintan Solanki (27 minutes later)
Brief Answer:
slow tapering, burenorphine will help

Detailed Answer:
Hello XXXXXXX

Opana contains oxymorphone an opiate group of drug. It is used as pain killer in severe pain.
When someone is taking it more than 3 months it requires gradual tapering. Stopping cold turkey or fast reduction of dose may cause withdrawals like fever, bodyache, muscle ache, watering of eyes and nose, diarrhea, yawning, fever, anxiety, sleep disturbance.
It should be reduced very slowly. If someone wants fast tapering buprenorphine substitution will help.

Let me know your dose of opana and duration you are taking so I can give comments about tapering.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki (51 minutes later)
20th er 10 ir
doctor
Answered by Dr. Chintan Solanki (1 hour later)
Brief Answer:
please calrify duration of intake, tapering schedule is below

Detailed Answer:
Hi,

Thanks for information.

I guess you are taking only one tablet of 20mg opana er and 10 mg ir.

If you can tell me duration of intake I can give more specific answer for tapering.
Considering that you are taking more than 3 months I recommend following tapering schedule.

First reduce 2.5 mg from ir every 3rd day and continue 20 mg er. You can stop 10mg ir in 2 weeks. Then take 10 mg ir two times a day and stop 20mg er.
After 5 days you can reduce 2.5 mg every 4th day from morning dose and stopping morning dose after two and half weeks start reducing evening dose 2.5 mg every 4th day.
During this tapering if you feel significant discomfort, contact doctor or shift back to previous dose and attempt reduction after 3 more days.

All the best.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki (23 minutes later)
How do I get this burenorphin my opana 20 my @nd 10ir I thought barbiturate was the cure I guess that's what I get for thinking.how do I get this medicine
doctor
Answered by Dr. Chintan Solanki (7 minutes later)
Brief Answer:
barbiturate will not help much

Detailed Answer:
Hi,

Thanks for follow up.

Barbiturate has no role in opioid withdrawal directly. It may help by reducing muscle pain and providing some sedation. But it is not at all approved for opiate withdrawal.

Opana as well as buprenorphine are opiates and strict prescription medicines. They come under narcotics drugs in most of the countries.You need to consult doctor for getting legal written valid prescription.

If still any query there, I will be happy to answer. If not, you can close the discussion and if feasible give your feedback and rating so I can improve my service. In future you can contact me directly on this site if you wish with this link:
http://bit.ly/drchintansolanki
by clicking on 'Ask me a question' on same page.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki (1 hour later)
How might I get burprenorphine any help would be thankful
doctor
Answered by Dr. Chintan Solanki (35 minutes later)
Brief Answer:
doctor who has given opana can give buprenorphine

Detailed Answer:
Hi,

Buprenorphine in general prescribed by deaddiction specialist/psychiatrist.You can ask your treating doctor for the same who has prescribed opana. He/she can prescribe you or can refer you to some specialist.
I am sorry for the online services limitation that we cannot prescribe online as it is not legally approved.

Do not hesitate to ask further if needed.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

132 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest ways to wean off Opana-ER and Opana-IR

Brief Answer: slow tapering, burenorphine will help Detailed Answer: Hello XXXXXXX Opana contains oxymorphone an opiate group of drug. It is used as pain killer in severe pain. When someone is taking it more than 3 months it requires gradual tapering. Stopping cold turkey or fast reduction of dose may cause withdrawals like fever, bodyache, muscle ache, watering of eyes and nose, diarrhea, yawning, fever, anxiety, sleep disturbance. It should be reduced very slowly. If someone wants fast tapering buprenorphine substitution will help. Let me know your dose of opana and duration you are taking so I can give comments about tapering. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.